Alert archive / New York / Lake Effect Snow Watches in 2012
Lake Effect Snow Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow watch at Nov 24, 2012, 4:09 PM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Nov 25, 2012, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 4:09 PM EST (21:09 UTC)
- In effect from
- Nov 25, 2012, 1:00 PM EST
- Expired
- Nov 25, 2012, 4:03 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WWUS41 KBUF 242109 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 409 PM EST SAT NOV 24 2012 NYZ019-020-250500- /O.CON.KBUF.LE.Y.0011.000000T0000Z-121125T0500Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 409 PM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. MOST OF THE ACCUMULATING SNOW WILL BE ACROSS THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE...WITH LITTLE ALONG THE LAKE ERIE SHORE. * TIMING...THROUGH MIDNIGHT TONIGHT. * ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES TONIGHT. * WINDS...NORTHWEST 15 TO 25 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...MANY ROADWAYS WILL BECOME SNOW COVERED AND SLICK... ESPECIALLY INLAND FROM LAKE ERIE. THIS WILL BE THE FIRST WINTER DRIVING MANY HAVE EXPERIENCED SINCE FEBRUARY. THOSE TRAVELING FOR THE HOLIDAY SHOULD ALLOW SOME EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ006>008-250515- /O.NEW.KBUF.LE.A.0005.121125T1800Z-121127T0000Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 409 PM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * LOCATIONS...EASTERN LAKE ONTARIO REGION...FOCUSED ON THE TUG HILL. * TIMING...EARLY SUNDAY AFTERNOON THROUGH EARLY MONDAY EVENING. * ACCUMULATIONS...STORM TOTALS OF 6 TO 12 INCHES WITHIN THE MOST PERSISTENT SNOW BANDS. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL LEAD TO ROADS BECOMING SNOW COVERED THAT WILL BECOME SLIPPERY AND SLICK. THIS MAY BECOME THE FIRST MAJOR SNOWFALL FOR THIS REGION FOR THE WINTER SEASON. * FORECASTER CONFIDENCE...MEDIUM AS WINDS MAY SHIFT THE SNOW BAND THROUGH THE WATCH TO ALLOW FOR LESS ACCUMULATION AT ANY ONE PARTICULAR SPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ THOMAS
2 follow-up statements
795 WWUS41 KBUF 250145 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 845 PM EST SAT NOV 24 2012 NYZ019-020-250245- /O.CAN.KBUF.LE.Y.0011.000000T0000Z-121125T0500Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 845 PM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LAKE SNOWS HAVE DIMINISHED WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED FOR THE REMAINDER OF TONIGHT. $$ NYZ006>008-251000- /O.CON.KBUF.LE.A.0005.121125T1800Z-121127T0000Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 845 PM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * LOCATIONS...EASTERN LAKE ONTARIO REGION...FOCUSED ON THE TUG HILL. * TIMING...EARLY SUNDAY AFTERNOON THROUGH EARLY MONDAY EVENING. * ACCUMULATIONS...STORM TOTALS OF 6 TO 12 INCHES POSSIBLE WITHIN THE MOST PERSISTENT SNOW BANDS. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL LEAD TO ROADS BECOMING SNOW COVERED THAT WILL BECOME SLIPPERY AND SLICK. THIS MAY BECOME THE FIRST MAJOR SNOWFALL FOR THIS REGION FOR THE WINTER SEASON. * FORECASTER CONFIDENCE...MEDIUM AS WINDS MAY SHIFT THE SNOW BAND THROUGH THE WATCH TO ALLOW FOR LESS ACCUMULATION AT ANY ONE PARTICULAR SPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
456 WWUS41 KBUF 250903 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 403 AM EST SUN NOV 25 2012 NYZ006>008-251715- /O.UPG.KBUF.LE.A.0005.121125T1800Z-121127T0000Z/ /O.NEW.KBUF.LE.W.0006.121125T1800Z-121126T2200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 403 AM EST SUN NOV 25 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM EST MONDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * LOCATIONS...OSWEGO...JEFFERSON AND LEWIS COUNTIES. * TIMING...EARLY THIS AFTERNOON THROUGH LATE MONDAY AFTERNOON. * ACCUMULATIONS...2 INCHES OVER OSWEGO COUNTY THIS AFTERNOON...4 TO 8 INCHES FOCUSED ON THE TUG HILL PLATEAU TONIGHT...AND 1 TO 3 INCHES MONDAY...LEADING TO STORM TOTALS OF 6 TO 12 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * VISIBILITIES...UNDER A QUARTER MILE AT TIMES LATE THIS AFTERNOON AND TONIGHT. * TEMPERATURES...HIGHS IN THE MID 30S THIS AFTERNOON. LOWS IN THE MID 20S TONIGHT. HIGHS IN THE MID 30S MONDAY. * IMPACTS...MODERATE TO OCCASIONALLY HEAVY LAKE SNOWS WILL PRODUCE CHALLENGING...IF NOT DIFFICULT...TRAVEL CONDITIONS. THIS WILL ESPECIALLY BE THE CASE ACROSS THE TUG HILL REGION TONIGHT WHEN THE SNOW BAND WILL BE NEARLY STATIONARY AND SNOWFALL RATES COULD APPROACH 2 INCHES AN HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ RSH
What forecasters said that day
The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Nov 24, 1:09 PM EST, 3 hours earlier.
Area forecast discussion, Nov 24, 1:09 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
109 PM EST SAT NOV 24 2012
.SYNOPSIS...
A DEEP STORM SYSTEM SLOWLY LIFTING NORTH ACROSS QUEBEC WILL CONTINUE
TO PRODUCE COLD GUSTY WINDS ACROSS THE REGION TODAY...WITH SITES
SOUTHEAST OF BOTH LAKES EXPERIENCING ACCUMULATING LAKE EFFECT SNOW
THROUGH TONIGHT. HIGH PRESSURE NOSING NORTH ACROSS THE UPPER GREAT
LAKES WILL THEN MOVE ACROSS OUR REGION ON SUNDAY...BUT IT WILL
REMAIN SEASONABLY COLD WITH MORE WIDESPREAD LAKE EFFECT SNOW SHOWERS
ANTICIPATED. LOOKING FURTHER AHEAD...THE SEASONABLY COLD WEATHER
WILL REMAIN WITH US THROUGH THE UPCOMING WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LAKE EFFECT BAND OFF OF LAKE ERIE IS HOLDING UP WELL THIS MORNING AS
REGIONAL RADAR/SATELLITE IMAGERY CONTINUES TO INDICATE A LAKE HURON
CONNECTION. COLD CYCLONIC FLOW WILL CONTINUE THROUGH TODAY WITH
LITTLE CHANGE IN TEMPERATURES ALOFT...SO WE WILL CONTINUE TO SEE
LAKE EFFECT SNOWS IMPACTING PORTIONS OF THE FORECAST AREA TODAY.
MAIN AREA BEING AFFECTED WILL BE THE WESTERN SOUTHERN TIER WHERE
LAKE HURON CONNECTION IS ENHANCING SNOWFALL. LOW LEVEL FLOW WILL
CONTINUE TO VEER SLIGHT MORE NORTHWESTERLY...SO WE ARE SEEING MAIN
BAND SHIFTING OUT OF SOUTHERN ERIE/NRN CHAT/CATT COUNTIES MORE INTO
THE CENTRAL PORTIONS OF CHAT/CATT COUNTIES AND SOUTHERN ALLEGANY
COUNTY. EXPECT THIS TREND TO CONTINUE THIS AFTERNOON WITH AN
ADDITIONAL 2 TO 4 INCHES ACROSS CHAT/CATT COUNTIES. SOUTHERN
ALLEGANY COUNTY MAY ALSO PICK UP ANOTHER INCH OR TWO AS THE BAND
MIGRATES ACROSS THERE...HOWEVER SHOWERS SHOULD SHIFT SOUTH OUT OF
THE COUNTY INTO PA BY MID-AFTERNOON...SO LES ADVISORY WILL END THERE
AT 3PM.
OFF LAKE ONTARIO...LES SHOWER ACTIVITY IS LESS ORGANIZED IN WNW
FLOW...PROBABLY AN EFFECT OF LIMITED CROSS-LAKE FETCH AND NOT AS
MUCH SUPPORT COMING OFF OF GEORGIAN BAY. EXPECT TREND OF RELATIVELY
LIGHT SNOW SHOWERS TO CONTINUE ALONG COUNTIES SOUTH OF LAKE ONTARIO
WITH EVEN LIGHTER ACTIVITY ACROSS THE NORTH COUNTRY AS THE AREA WILL
REMAIN UNDER CYCLONIC WNW FLOW WITH LITTLE CHANGE THROUGH THIS
AFTERNOON. GIVEN THAT SHOWERS REMAIN ONLY LOOSELY ORGANIZED...EXPECT
MOST AREAS TO SEE AROUND AN INCH AT MOST WITH VERY LITTLE IF ANY
ACCUMULATION NEAR THE LAKE ITSELF AS TEMPERATURES WILL RUN WELL
ABOVE FREEZING.
FOR TONIGHT...RIDGING OVER THE UPPER GREAT LAKES WILL DRIFT EAST AND
PROMOTE THE STEERING FLOW TO BACK OVER LAKE ERIE. THIS WILL BE QUITE
DETRIMENTAL TO THE LAKE EFFECT OFF LK ERIE AS THE FUELING UPSTREAM
CONNECTION WILL BE LOST WHILE SOME SYNOPTIC MOISTURE WILL BE
STRIPPED AWAY AS WELL. THIS WILL DROP OFF THE ACCUM RATES
SIGNIFICANTLY SO THAT ONLY A COUPLE MORE INCHES OF SNOW WILL BE
POSSIBLE IN THE ADVISORY AREA DURING THE OVERNIGHT HOURS.
THE BACKING FLOW WILL NOT NEARLY BE AS SIGNIFICANT FOR LK ONTARIO
TONIGHT...SO SOME UPSTREAM PRIMING WILL PERSIST. THE 300 FLOW WILL
KEEP THE SITES FROM ROCHESTER TO OSWEGO AS THE MAIN TARGET AREA...
BUT A GRADUAL NORTHWARD DRIFT IN THE ACTIVITY SHOULD BE EXPERIENCED
AS WE PROGRESS THROUGH THE OVERNIGHT. SNOW ACCUMS FOR THIS AREA
TONIGHT WILL BE IN THE VCNTY OF 2 INCHES OR LESS.
OTHERWISE...THE FORECAST AREA WILL NOTICE DIMINISHING WINDS TONIGHT
WITH TEMPERATURES DROPPING THROUGH THE 20S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ON THE SYNOPTIC SCALE...A RELATIVELY FAST QUASI-ZONAL FLOW WILL BE
IN PLACE ACROSS THE GREAT LAKES REGION DURING THIS PERIOD. AT THE
SURFACE...A RATHER WEAK SURFACE WAVE OVER THE UPPER LAKES SUNDAY
MORNING WILL SLIDE SOUTHEAST INTO SOUTHERN ONTARIO/QUEBEC AND SLOWLY
WEAKEN WITH TIME...POSSIBLY TOUCHING OFF SOME SCATTERED LIGHT
SYNOPTIC-SCALE SNOW SHOWERS IN THE PROCESS.
THE ABOVE SAID...THE MESOSCALE WILL REMAIN OF GREATER CONCERN TO US
DURING THIS TIME FRAME...AS THE LARGE-SCALE FLOW WILL KEEP A FLOW OF
-6C TO -10C AIR ACROSS OUR REGION AT 850 MB. WITH LAKE TEMPS STILL
RUNNING AROUND +9C...THIS WILL SET THE STAGE FOR MORE LAKE EFFECT
SNOW CONCERNS...WITH THE BANDS BEING STEERED BY SUBTLE UNDULATIONS
IN THE LOW LEVEL FLOW GENERATED BY THE AFOREMENTIONED WEAK WAVE OF
LOW PRESSURE...AND THEIR INTENSITY BEING AFFECTED BY ASSOCIATED
FLUCTUATIONS IN THE LARGER-SCALE MOISTURE FIELD.
OFF LAKE ERIE...RELATIVELY LIGHT TO MODEST BANDS OF LAKE SNOW
SHOULD BE ONGOING ACROSS THE SOUTHERN TIER AT THE START OF SUNDAY
MORNING...THANKS TO THE PREVAILING LOW LEVEL WESTERLY FLOW. THESE
SHOULD REMAIN ROUGHLY IN PLACE THROUGH MID MORNING...THEN QUICKLY
LIFT NORTH INTO THE BUFFALO AREA AND NIAGARA FRONTIER DURING THE
AFTERNOON AS THE LOW LEVEL FLOW TURNS MORE WEST-SOUTHWESTERLY.
EXPECT ENOUGH MOISTURE TO BE IN PLACE WITHIN THE PRIME SNOW GROWTH
REGION TO SUSTAIN A LIKELIHOOD OF SOME LIGHT SNOW AS THE BANDS
CONSOLIDATE AND LIFT NORTHWARD THROUGH THE DAY...RESULTING IN SOME
ADDITIONAL MINOR ACCUMULATIONS OF 2-3" SOUTH OF BUFFALO...AND
PERHAPS 1-2" FROM BUFFALO AND ITS EASTERN SUBURBS SOUTHWARD ACROSS
THE IMMEDIATE SOUTHTOWNS.
SUNDAY NIGHT...EXPECT THE LAKE ERIE LAKE EFFECT TO QUICKLY
DISINTEGRATE INTO SOME LEFTOVER FLURRIES AS A BRIEF PERIOD OF
SUBSIDENCE/DRYING/WARMING ALOFT RESULTS IN THE LOSS OF MOISTURE
WITHIN THE PRIME DENDRITIC SNOW GROWTH REGION...WITH THE REMNANT
FLURRIES THEN SHIFTING SOUTHWARD AGAIN DURING THE OVERNIGHT HOURS AS
THE FLOW TURNS MORE WESTERLY. AFTER THAT...A GENERAL WESTERLY FLOW
WILL KEEP SOME SOME REMNANT LAKE EFFECT FLURRIES/LIGHT SNOW SHOWERS
ONGOING THROUGH MONDAY ACROSS THE SOUTHERN TIER AND AREAS WELL SOUTH
OF BUFFALO...BEFORE THIS ACTIVITY FALLS APART ALTOGETHER MONDAY
NIGHT WITH INCREASING SHEAR AND FURTHER DRYING.
OFF LAKE ONTARIO...THINGS WILL BE A LITTLE DIFFERENT AS SOMEWHAT
MORE SIGNIFICANT LAKE SNOWS ARE EXPECTED DURING THIS PERIOD. AT THE
START OF THE PERIOD...A PREVAILING WEST-NORTHWESTERLY FLOW WILL HELP
TO FOCUS SOME INITIALLY LIGHT LAKE SNOWS ACROSS AREAS SOUTHEAST OF
THE LAKE...WITH THIS ACTIVITY THEN LIFTING NORTHWARD TO THE TUG HILL
REGION THROUGH THE DAY AND GRADUALLY INTENSIFYING AS THE FLOW TURNS
MORE WESTERLY AND THE FETCH INCREASES/LARGER-SCALE MOISTURE DEEPENS.
THIS GENERAL WESTERLY FLOW WILL THEN CONTINUE THROUGH SUNDAY NIGHT
AND INTO MONDAY MORNING AND HELP TO KEEP THE MAIN SNOWBAND FOCUSED
ACROSS THE TUG HILL REGION THROUGH THAT TIME...BEFORE SUBTLE VEERING
OF THE STEERING WINDS SENDS THE LAKE SNOWS BACK INTO OSWEGO COUNTY
DURING MONDAY AFTERNOON.
DURING THE PERIOD THE LAKE SNOWS WILL BE FOCUSED ACROSS THE TUG
HILL...A FAVORABLE LARGE-SCALE ENVIRONMENT WILL BE IN PLACE WITH
FAIRLY DEEP MOISTURE EXTENDING ALL THE WAY UP THROUGH THE LAKE
EQUILIBRIUM LEVEL OF 10 KFT AND INTERSECTING THE PRIME SNOW GROWTH
REGION. WHILE THE BEST LIFT WILL REMAIN BELOW THE BEST AREA OF SNOW
GROWTH...THE BAND WILL ALSO HAVE THE BENEFIT OF CROSSING THE FULL
LENGTH OF LAKE ONTARIO...AS WELL AS ADDITIONAL OROGRAPHIC LIFT
SUPPLIED BY THE TUG HILL PLATEAU. GIVEN EXPECTED TEMPERATURES...ALL
OF THIS SHOULD ADD UP TO AT LEAST A DECENT ADVISORY-CRITERIA EVENT
BEGINNING SUNDAY AFTERNOON AND LASTING THROUGH MONDAY MORNING...WITH
CURRENT PROJECTIONS SUGGESTING THE POTENTIAL FOR 4-8" OF SNOWFALL.
WILL HOLD OFF ON ISSUING ANY FLAGS JUST YET GIVEN BOTH THESE AMOUNTS
AND THE LATER 3RD-5TH PERIOD NATURE OF THE EVENT...HOWEVER THIS WILL
BE SOMETHING THAT SUBSEQUENT SHIFTS WILL HAVE TO CONSIDER AS WE DRAW
CLOSER. FOR NOW...WILL JUST HIGHLIGHT THE POTENTIAL WITHIN THE HWO.
ONCE THE LAKE ONTARIO LAKE SNOWS SAG BACK SOUTH INTO THE LOWER
ELEVATIONS OF OSWEGO COUNTY...EXPECT THESE TO GRADUALLY WEAKEN IN
PLACE THROUGH MONDAY AFTERNOON AND NIGHT DUE TO A COMBINATION OF
DIMINISHING MOISTURE AND INCREASING SHEAR...WITH ONLY MINOR
ADDITIONAL ACCUMULATIONS EXPECTED.
OUTSIDE OF THE MAIN LAKE EFFECT AREAS...EXPECT SEASONABLY COLD
TEMPERATURES TO PERSIST THROUGH THE PERIOD...WITH JUST A LOW CHANCE
OF SOME GENERAL LIGHT SNOW SHOWERS SUNDAY AND SUNDAY NIGHT IN
ASSOCIATION WITH THE WEAK SURFACE WAVE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY AND TUESDAY NIGHT...THE MEDIUM RANGE GUIDANCE REMAINS IN
GENERAL AGREEMENT ON THE LARGE SCALE PATTERN...THAT OF A BUILDING
RIDGE OVER THE WESTERN PORTION OF NORTH AMERICA AND DEEPENING LONG
WAVE TROUGH OVER EASTERN NORTH AMERICA. THIS SAID...THE MODELS
CONTINUE TO DIFFER IN THEIR HANDLING OF A SHORTWAVE THAT WILL EJECT
FROM THE CANADIAN ROCKIES OVER THE WEEKEND...AND AS A RESULT THE
DEVELOPMENT AND TRACK OF AN ASSOCIATED WAVE OF LOW PRESSURE THAT MAY
OR MAY NOT AFFECT OUR REGION DURING THE MIDDLE OF NEXT WEEK. OF THE
00Z GUIDANCE...THE GFS REMAINS MOST AMPLIFIED AND NORTHWESTWARD WITH
THE TRACK OF THIS WAVE AND SUGGESTS A PERIOD OF WIDESPREAD SNOWFALL
FOR OUR REGION LATER TUESDAY INTO WEDNESDAY...WHILE THE ECMWF/GEM
GLOBAL REMAIN QUICKER/WEAKER AND SUPPRESSED MUCH FURTHER SOUTH...
INDICATING ONLY A CHANCE OF LIGHT SNOW ACROSS SOME OF OUR AREA ON
TUESDAY. CONSIDERING THE CONTINUED LARGE DIFFERENCES IN THE
GUIDANCE...AT THIS JUNCTURE WILL JUST CONTINUE WITH BROADBRUSH LOW
TO MID RANGE CHANCES OF SOME LIGHT SNOW SHOWERS LATER TUESDAY
THROUGH WEDNESDAY OF NEXT WEEK...WITH THE HOPE THAT SOME BETTER
CONSISTENCY WILL EVENTUALLY EMERGE IN SUBSEQUENT GUIDANCE PACKAGES.
BEHIND THIS SYSTEM...SOMEWHAT COLDER AIR ALOFT WILL SWEEP OVER THE
EASTERN GREAT LAKES WEDNESDAY AFTERNOON AND NIGHT WITH 850 MB
TEMPERATURES FALLING TO -10 TO -12C. THIS WILL INCREASE THE
POSSIBILITIES OF LAKE EFFECT SNOW ON A WEST-NORTHWEST FLOW...AS WELL
AS BRING SOMEWHAT COLDER TEMPERATURES BACK INTO THE REGION.
THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE FROM THE OHIO VALLEY
WILL BEGIN TO EDGE INTO THE REGION...WITH ASSOCIATED SUBSIDENCE
AND DRIER AIR GRADUALLY SQUELCHING ANY LINGERING LAKE SNOWS SOUTH
AND EAST OF THE LAKES.
FINALLY ON FRIDAY...ANOTHER SHORTWAVE WILL WORK ACROSS THE GREAT
LAKES/OHIO VALLEY. AS THERE IS COME UNCERTAINTY AS TO THE EXACT
TRACK OF THE WAVE...WITH THE ECMWF KEEPING US LARGELY DRY AND THE
GFS SUGGESTING THE POSSIBILITY OF A LITTLE LIGHT SNOW...FOR NOW WILL
KEEP THE FORECAST DRY WITH POPS BELOW THE CHANCE THRESHOLD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
COLD WEST-NORTHWESTERLY CYCLONIC FLOW ALOFT WILL CONTINUE TO
GENERATE LAKE EFFECT SNOW SHOWERS DOWNSTREAM OF LAKES ERIE AND
ONTARIO THIS AFTERNOON AND EVENING. HEAVIEST SHOWERS WILL CONTINUE
TO BE FOUND ACROSS THE WESTERN SOUTHERN TIER WHERE A SOLID
CONNECTION TO LAKE HURON IS ALLOWING FOR A WELL-ORGANIZED SNOW BAND
TO BE MAINTAINED. THIS WILL RESULT IN IFR CONDITIONS AT KJHW THAT
ARE EXPECTED TO LAST THROUGH AT LEAST 04Z.
LES SHOWER ACTIVITY IS MUCH LESS ORGANIZED SOUTH OF LAKE ONTARIO
WHERE THE SOLID UPSTREAM CONNECTION TO LAKE HURON OR GEORGIAN BAY IS
LACKING. EXPECT WIDESPREAD SHOWERS TO CONTINUE TO IMPACT KROC AND
LOCATIONS EAST...HOWEVER CONDITIONS SHOULD REMAIN FOR THE MOST PART
VFR THROUGH THE REST OF THE TAF PERIOD.
A SURFACE RIDGE WILL SLIDE INTO THE LOWER GREAT LAKES
TONIGHT...HELPING TO DISRUPT AND POSSIBLY BRING A SHORT-LIVED END TO
SNOW SHOWERS OFF OF LAKE ERIE LATER TONIGHT WITH A PERIOD OF VFR
BEING RE-ESTABLISHED AT KJHW. CONDITIONS SHOULD DETERIORATE ONCE
AGAIN ON SUNDAY HOWEVER AS ANOTHER UPPER LEVEL WAVE AND SURFACE
TROUGH IMPACT THE LOWER GREAT LAKES WITH FLOW BACKING TO THE
SOUTHWEST. THIS WILL HAVE THE EFFECT OF RE-ESTABLISHING ANOTHER LAKE
EFFECT BAND OFF OF LAKE ERIE THAT WILL BRING A RETURN TO MVFR AT
BOTH KJHW AND KBUF/KIAG IN SHSN TOWARDS THE END OF THE TAF PERIOD.
OUTLOOK...
SUNDAY NIGHT...MVFR IN LAKE EFFECT SNOW EAST OF THE LAKES WITH LOCAL
IFR.
MONDAY...LAKE EFFECT SNOW EAST OF THE LAKES WITH LOCAL IFR...
OTHERWISE VFR.
TUESDAY...MVFR WITH A CHANCE OF RAIN OR SNOW SHOWERS.
WEDNESDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...VFR.
&&
.MARINE...
A DEEP SFC LOW PRESSURE SYSTEM SLOWLY LIFTING ACROSS NORTHERN
QUEBEC WILL KEEP A TIGHT PRESSURE GRADIENT OVER LAKES ERIE AND
ONTARIO TODAY...AND THIS WILL RESULT IN HIGH END SMALL CRAFT
ADVISORIES THROUGH THE AFTERNOON.
HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL THEN MOVE EAST AND
ALLOW WINDS TO SUBSIDE A BIT FOR TONIGHT AND SUNDAY...BUT SMALL
CRAFT ADVISORY CONDITIONS ARE LIKELY TO PERSIST.
&&
.CLIMATE...
WITHOUT AN INCH OF SNOW TODAY IN BUFFALO...TODAY WILL MARK THE 276
CONSECUTIVE DAY WITHOUT AN INCH OR MORE OF SNOWFALL AT THE BUFFALO
AIRPORT. THIS STREAK PLACES 3RD LONGEST IN BUFFALO'S RECORDED
HISTORY. OUR LAST CALENDAR DAY SNOWFALL OF AN INCH OR MORE WAS ON
FEBRUARY 22ND OF THIS YEAR.
BELOW IS A LIST OF GREATEST NUMBER OF DAYS BETWEEN CALENDAR
SNOWFALLS OF AN INCH OR MORE AT THE BUFFALO AIRPORT.
DAYS YEAR(S)
301 1923-24
282 1948
276 2012
275 1998
FOR ROCHESTER WE HAD A SNOWFALL OF 2.8 INCHES ON APRIL 23RD...THUS
OUR LAST DAY WITH AN INCH OF SNOWFALL WAS ONLY 214 DAYS AGO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NYZ019-020.
LAKE EFFECT SNOW ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
NYZ021.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR LOZ042.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/WOOD
SHORT TERM...JJR
LONG TERM...JJR/THOMAS
AVIATION...WOOD
MARINE...RSH
CLIMATE...THOMASHazardous weather outlook, Nov 24, 9:03 AM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 903 AM EST SAT NOV 24 2012 NYZ021-251415- ALLEGANY- 903 AM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-251415- CHAUTAUQUA-CATTARAUGUS- 903 AM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-014-251415- MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 903 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS WILL AFFECT THE REGION TODAY AND TONIGHT...WITH THE POTENTIAL STILL EXISTING FOR SEVERAL INCHES OF SNOWFALL. ALL TRAVELING ARE URGED TO LISTEN FOR ANY STATEMENTS THAT MAY BE ISSUED CONCERNING THIS WINTER WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-251415- OSWEGO-JEFFERSON-LEWIS- 903 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BAND OF LAKE EFFECT SNOW WILL LIFT BACK NORTH INTO THE TUG HILL PLATEAU AND RE-INTENSIFY LATER SUNDAY...THEN WILL PERSIST THROUGH SUNDAY NIGHT AND MONDAY MORNING. THIS BAND WILL HAVE THE POTENTIAL TO PRODUCE AT LEAST AN ADVISORY-CRITERIA SNOWFALL ACROSS THE TUG HILL REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>013-085-251415- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- SOUTHERN ERIE- 903 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-251415- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 903 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-251415- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 903 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-042-062-SLZ022-024-251415- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 903 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Special weather statement, Nov 24, 11:51 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1151 AM EST SAT NOV 24 2012 NYZ019>021-242000- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1151 AM EST SAT NOV 24 2012 A BAND OF LAKE EFFECT SNOW SHOWERS CONTINUED TO STREAM IN FROM LAKE ERIE ACROSS THE REGION AT NOON. THE HEAVIEST AND STEADIEST SNOW EXTENDED FROM THE WESTFIELD AREA, SOUTHWEST ACROSS THE SOUTHWEST PART OF CATTARAUGUS COUNTY. THE BAND WILL CONTINUE A SLOW SOUTHWARD DRIFT THROUGH LATE AFTERNOON, TAKING ABOUT 2 HOURS TO PASS THROUGH ANY GIVEN LOCATION. TOTAL SNOW ACCUMULATIONS LEFT IN THE WAKE OF THE BAND WILL GENERALLY BE 2 TO 4 INCHES, WITH LOCAL ACCUMULATIONS OF 6 TO 7 INCHES. AREAS OUTSIDE THE BAND WILL SEE AN ADDITIONAL INCH OR LESS BY 4 PM.
Special weather statement, Nov 24, 2:49 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 249 PM EST SAT NOV 24 2012 NYZ019>021-242200- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 249 PM EST SAT NOV 24 2012 LAKE EFFECT SNOW SHOWERS CONTINUE TO STREAM IN FROM LAKE ERIE ACROSS THE REGION AS OF 3 PM. THE HEAVIEST AND STEADIEST OF SNOW EXTENDS FROM THE BROCTON AREA TO THE SOUTHWEST ACROSS CHAUTAUQUA COUNTY TO INCLUDE THE TOWNS OF CASSADAGA...SINCLAIRVILLE...CHERRY CREEK AND ELLINGTON. THIS BAND ALSO EXTENDS TO THE SOUTHEAST ACROSS CATTARAUGUS COUNTY COVERING MOST OF THE SOUTHWESTERN PORTION OF THAT COUNTY. ADDITIONAL SNOWFALL ACCUMULATION WITHIN THIS BAND OF 1 TO 2 INCHES CAN BE EXPECTED THROUGH 5 PM. AREAS OUTSIDE THE BAND WILL SEE AN ADDITIONAL INCH OR LESS.
Special weather statement, Nov 24, 2:54 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 254 PM EST SAT NOV 24 2012 NYZ019>021-242215- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 254 PM EST SAT NOV 24 2012 LAKE EFFECT SNOW SHOWERS CONTINUE TO STREAM IN FROM LAKE ERIE ACROSS THE REGION AS OF 3 PM. THE HEAVIEST AND STEADIEST OF SNOW EXTENDS FROM THE BROCTON AREA TO THE SOUTHEAST ACROSS CHAUTAUQUA COUNTY TO INCLUDE THE TOWNS OF CASSADAGA...SINCLAIRVILLE...CHERRY CREEK AND ELLINGTON. THIS BAND ALSO EXTENDS FURTHER TO THE SOUTHEAST ACROSS CATTARAUGUS COUNTY COVERING MOST OF THE SOUTHWESTERN PORTION OF THE COUNTY. ADDITIONAL SNOWFALL ACCUMULATION WITHIN THIS BAND OF 1 TO 2 INCHES CAN BE EXPECTED THROUGH 5 PM. AREAS OUTSIDE THE BAND WILL SEE AN ADDITIONAL INCH OR LESS.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:09 AM EST | Gale Warning | BUF | 3 hr |
Nearby
Lake Effect Snow Watches in New York, 2012Every lake effect snow watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.